The Journal of emergency medicine · 2016
A Rare Central Nervous System Fungal Infection Resulting from Brown Heroin Use.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Melnychuk Eric M, Sole David P
Аннотация
BACKGROUND: Fungal nervous system infection can be a difficult diagnosis to make, due to the fact that there are no specific manifestations of the disease and laboratory confirmation is difficult to confirm.
CASE REPORT: We report a young male who presented to our emergency department with a variety of unilateral visual field complaints. While he initially denied recent IV drug abuse, his physical examination was highly suggestive of a fungal infection known to result from brown heroin use. He was ultimately diagnosed with meningitis, ventriculitis, and endogenous endophthalmitis believed to result from a Candida species. The response to treatment with vitrectomy and broad-spectrum antimicrobials gave support to the presumed diagnosis. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: We provide a rarely described report of a possible complication from the use of IV brown heroin that led to a central nervous system infection involving vision loss by fungal infection.
CASE REPORT: We report a young male who presented to our emergency department with a variety of unilateral visual field complaints. While he initially denied recent IV drug abuse, his physical examination was highly suggestive of a fungal infection known to result from brown heroin use. He was ultimately diagnosed with meningitis, ventriculitis, and endogenous endophthalmitis believed to result from a Candida species. The response to treatment with vitrectomy and broad-spectrum antimicrobials gave support to the presumed diagnosis. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: We provide a rarely described report of a possible complication from the use of IV brown heroin that led to a central nervous system infection involving vision loss by fungal infection.